Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
         
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Please help: Donation promised to www.concertedeffort.org

Feb 16, 2004

Good day, I am a male from a malaria region.I was recently involved in a hig risk HIV behaviour(Condom broke).3 weeks later i had fever,headcahe,vomitting(Twice)---all the symptoms associated with MALARIA. There was no rash,No sore throat,No enalarged lymph node--(i read that these 3 symptoms along with fever are the most common with Acute Retroviral syndrome).I took a malaria drug and the illness went.The illness lasted for 4-5 days.I want to believe i had malaria since i didnt have the common symptoms of ARS.I would like to know if a malaria drug(Fansidar) would treat an individual with Acute Retrovirla Syndrome or if it would work only if you have malaria. Because immediately i took the drug i started feeling fine.Please Reply.

Response from Dr. Frascino

Hello,

No, Fansidar is not a treatment for HIV-ARS, nor would it be expected to have any effect on ARS symptoms.

That said I should also mention that symptoms can never be relied on to diagnose or rule out HIV disease. If you had a potential exposure, the only way to know if you've been infected is to have an HIV test in three months or more.

Good luck.

Dr. Bob



Previous
To the wise and handsome Dr. Bob: Please enlighten me!
Next
A Message from England

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement